Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 2, 2000, 4:11 PM EDT for Brooke County, West Virginia. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2000, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 2, 2000, 4:40 PM EDT
- In force
- 29 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Brooke County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 4:15 PM EDT | Thunderstorm Wind | Wellsburg, WV | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 1:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 269 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WUUS51 KPBZ 022011 SVRPIT WVC009-022045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 411 PM EDT FRI JUN 2 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOKE COUNTY IN WEST VIRGINIA * UNTIL 440 PM EDT * AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES SOUTHEAST OF HOOVERSON HEIGHTS...OR ABOUT 10 MILES WEST OF WASHINGTON...MOVING SOUTHEAST AT 40 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 2, 3:05 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 305 PM EDT FRI JUN 2 2000 RADAR SHOWS PREFRONTAL SQUALL LINE MOVING SOUTHEAST AT 25 KNOTS THROUGH THE OHIO HEADWATERS LATE THIS AFTERNOON. THE STORMS SHOULD BE EXITING THE SOUTHERNMOST COUNTIES IN THE SEVERE THUNDERSTORM WATCH BY THE 6-7 PM EXPIRATION TIME. COLD FRONT WILL MOVE THROUGH LATER THIS EVENING WITH DRIER AIR BEHIND IT. THE ONLY LINGERING CHANCE OF THUNDERSTORMS THIS EVENING WILL BE IN NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. SATURDAY LOOKS NICE AND SUNNY. THE NEXT SHORT WAVE TROUGH FROM THE WEST WILL BEGIN TO SPREAD CLOUDS ACROSS THE OHIO HEADWATERS SUNDAY WITH THE FIRST CHANCE OF RAIN SUNDAY NIGHT. THE BULK OF THE RAIN WILL BE MONDAY WITH THE LOW CENTER PASSAGE. SHOWERS MAY LINGER INTO TUESDAY. WEDNESDAY...PARTLY CLOUDY. GUIDANCE TEMPERATURES LOOKED REASONABLE. .PBZ .SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068-069. PA...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT FRIDAY FOR ZONES PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>032. WV...SEVERE THUNDERSTORM WATCH FROM 100 PM EDT FRIDAY UNTIL 700 PM EDT FRIDAY FOR ZONES WVZ001>004...WVZ012...WVZ021>022.
In the hours before
Local storm report, Jun 2, 3:08 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
308 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 LAWRENCE TREES DOWN
0300 PM ELLWOOD CITY PA WIND DAMAGE
06/02/00 BEAVER TREES DOWN
NLocal storm report, Jun 2, 3:23 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
323 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0309 PM SALINEVILLE OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
NLocal storm report, Jun 2, 3:26 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
326 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0325 PM COLUMBIANA OH WIND DAMAGE
06/02/00 COLUMBIANA TREES DOWN
NLocal storm report, Jun 2, 3:44 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
344 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0324 PM NEW BRIGHTON PA WIND DAMAGE
06/02/00 BEAVER TREE DOWN
NLocal storm report, Jun 2, 3:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
357 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM DRESDEN OH WIND DAMAGE
06/02/00 MUSKINGUM TREES DOWN
0345 PM JEWETT OH WIND DAMAGE
06/02/00 HARRISON TREE DOWN
0355 PM WEST VIEW PA .75 INCH HAIL
06/02/00 ALLEGHENY
NLocal storm report, Jun 2, 4:06 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
406 PM EDT FRI JUN 02 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM EVANS CITY PA WIND DAMAGE
06/02/00 BUTLER TREES DOWN
0357 PM ALLISON PARK PA .5 INCH HAIL
06/02/00 ALLEGHENY
0402 PM IMPERIAL PA .75 INCH HAIL
06/02/00 ALLEGHENY
0402 PM FROSTBURG PA .75 INCH HAIL
06/02/00 JEFFERSON
NThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 4:53 PM EDT | Severe Thunderstorm Warning | PBZ | Marshall | 37 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | PBZ | Wetzel | 48 min |
| Jun 2, 7:13 PM EDT | Severe Thunderstorm Warning | PBZ | Preston, Tucker | 57 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.